Alert archive / Nebraska / Blizzard Warnings in 2026
Blizzard Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this blizzard warning at Mar 14, 2026, 11:58 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 11:58 PM CDT (04:58 UTC)
- Expired
- Mar 15, 2026, 7:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS43 KLBF 150458 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1158 PM CDT Sat Mar 14 2026 NEZ007-010-160000- /O.UPG.KLBF.WS.W.0002.000000T0000Z-260316T0000Z/ /O.NEW.KLBF.BZ.W.0001.260315T0458Z-260316T0000Z/ Boyd-Holt- Including the cities of Butte, Lynch, Spencer, Atkinson, and O'Neill 1158 PM CDT Sat Mar 14 2026 ...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT SUNDAY... * WHAT...Blizzard conditions. Additional snow accumulations between 2 and 4 inches. Winds gusting as high as 60 mph. * WHERE...Boyd and Holt Counties. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ NEZ004-026-027-160000- /O.EXA.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/ Sheridan-Blaine-Loup- Including the cities of Brewster, Taylor, Rushville, Gordon, Dunning, and Purdum 1158 PM CDT Sat Mar 14 2026 /1058 PM MDT Sat Mar 14 2026/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...Snow. Additional snow accumulations up to 3 inches. Winds gusting as high as 60 mph. * WHERE...Blaine, Loup, and Sheridan Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Plan on slippery road conditions. Strong winds could create areas of blowing snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 5 1 1 for the latest road information. Be prepared for slippery roads. Slow down and use caution while driving. If you are going outside, watch your first few steps taken on stairs, sidewalks, and driveways. These surfaces could be icy and slippery, increasing your risk of a fall and injury. && $$ NEZ005-006-008-009-028-029-094-160000- /O.CON.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/ Eastern Cherry-Keya Paha-Brown-Rock-Garfield-Wheeler-Western Cherry- Including the cities of Merriman, Kilgore, Eli, Valentine, Bartlett, Bassett, Cody, Springview, Rose, Burwell, Ainsworth, and Ericson 1158 PM CDT Sat Mar 14 2026 /1058 PM MDT Sat Mar 14 2026/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...Snow. Additional snow accumulations up to 3 inches. Winds gusting as high as 60 mph. * WHERE...A portion of north central Nebraska. * WHEN...Until 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 5 1 1 for the latest road information. Be prepared for slippery roads. Slow down and use caution while driving. If you are going outside, watch your first few steps taken on stairs, sidewalks, and driveways. These surfaces could be icy and slippery, increasing your risk of a fall and injury. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Richie
2 follow-up statements
293 WWUS43 KLBF 151755 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1255 PM CDT Sun Mar 15 2026 NEZ004-005-094-151900- /O.CAN.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Cody, Gordon, Valentine, Merriman, Eli, Kilgore, and Rushville 1255 PM CDT Sun Mar 15 2026 /1155 AM MDT Sun Mar 15 2026/ ...WINTER WEATHER ADVISORY IS CANCELLED... While snow has come to an end across this area, some gusty winds up to 50 mph could still be possible through the afternoon leading to some isolated blowing and drifting snow. $$ NEZ007-010-160000- /O.CON.KLBF.BZ.W.0001.000000T0000Z-260316T0000Z/ Boyd-Holt- Including the cities of Lynch, Butte, O'Neill, Spencer, and Atkinson 1255 PM CDT Sun Mar 15 2026 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to one inch. Winds gusting as high as 55 mph. * WHERE...Boyd and Holt Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ NEZ006-008-009-026>029-160000- /O.CON.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/ Keya Paha-Brown-Rock-Blaine-Loup-Garfield-Wheeler- Including the cities of Dunning, Ainsworth, Brewster, Taylor, Bassett, Ericson, Purdum, Springview, Bartlett, Rose, and Burwell 1255 PM CDT Sun Mar 15 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Blowing snow. Winds gusting as high as 60 mph. * WHERE...A portion of north central Nebraska. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Widespread blowing snow could significantly reduce visibility. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. Call Nebraska 5 1 1 for the latest road information. Be prepared for slippery roads. Slow down and use caution while driving. If you are going outside, watch your first few steps taken on stairs, sidewalks, and driveways. These surfaces could be icy and slippery, increasing your risk of a fall and injury. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Kulik
782 WWUS43 KLBF 152355 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 655 PM CDT Sun Mar 15 2026 NEZ007-010-160100- /O.EXP.KLBF.BZ.W.0001.000000T0000Z-260316T0000Z/ Boyd-Holt- Including the cities of Butte, Atkinson, Lynch, Spencer, and O'Neill 655 PM CDT Sun Mar 15 2026 ...BLIZZARD WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... The threat for blizzard conditions has ended. Blowing snow may still reduce visibility below one mile at times this evening. $$ NEZ006-008-009-026>029-160100- /O.EXP.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/ Keya Paha-Brown-Rock-Blaine-Loup-Garfield-Wheeler- Including the cities of Taylor, Rose, Brewster, Bartlett, Springview, Burwell, Ainsworth, Ericson, Dunning, Bassett, and Purdum 655 PM CDT Sun Mar 15 2026 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The threat for widespread blowing snow has ended. Patchy blowing snow this evening may briefly reduce visibility under two miles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Richie
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 14, 6:36 PM CDT, 5 hours 22 minutes earlier. Its key messages:
- Moderate to high confidence in accumulating snowfall across northern Nebraska Saturday night and into Sunday.
- High confidence in gusty north northwest winds on Sunday. -Moderate to high confidence in dry conditions along with above normal temperatures through next week.
Area forecast discussion, Mar 14, 6:36 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 636 PM CDT Sat Mar 14 2026 .KEY MESSAGES... - Moderate to high confidence in accumulating snowfall across northern Nebraska Saturday night and into Sunday. - High confidence in gusty north northwest winds on Sunday. -Moderate to high confidence in dry conditions along with above normal temperatures through next week. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 208 PM CDT Sat Mar 14 2026 Dry conditions will continue through this afternoon and into early evening as high pressure slowly slides off to the east. Some stronger westerly winds with gusts up to 50 mph across the Panhandle. Gusts greater than 30 mph will be possible through the early evening for most areas west of US-83. The main concern in the short term will be the arrival of a winter system tonight. This system will bring the potential for snow across northern Nebraska as well as strong winds to much of north central and western Nebraska. As this system tracks eastward tonight, precipitation on the northern and western sides of the low will bring some much needed precipitation to portions of northern Nebraska. Precipitation will develop early this evening as the front begins to push into the region. Showers become more widespread by late evening and into the overnight hours for areas generally along and north of a line from Ogallala to O'Neill. With temperatures above freezing through at least Midnight CT, precipitation will remain all liquid. Colder temperatures begin to push into the region after Midnight allowing a changeover to rain/snow and eventually all snow. The best potential for accumulating snow will still exist across northern Nebraska, basically north of US-20. Up to 2 inches could be seen in these areas with the heaviest snowfall across Holt and Boyd counties where up to 3 inches could be possible. Have issued a Winter Storm Warning for these two counties to account for the heavier snowfall. For counties eastward through Cherry county as well as Garfield and Wheeler counties, have issued a Winter Weather Advisory as slightly lesser amounts are expected. A very sharp gradient will exist on the southern end of the system, however, where this gradient/cut-off sets up is still uncertain. Adjustments in the winter headlines may be needed if the gradient sets up more south or north of current thinking. In addition to snowfall, this system will bring some very gusty winds to the region tonight and into Sunday as the low begins to deepen and push through the central Plains. Most locations will see at least 55 mph wind gusts with several places across southwest and north central Nebraska seeing up to 65 to 70 mph. Have upgraded the entire forecast area to a High Wind Warning due to these very strong wind gusts. This will create counties across the north with both a High Wind Warning and a winter headline. Have gone this option instead of issuing a blizzard warning at this time as confidence remains fairly low that visibility will drop below 1/4 mile for more than 3 hours. Still, these strong wind gusts will create localized areas of blowing and drifting snow as well as decreased visibility in falling and blowing snow. Expect some travel difficulties as well, even after the snow has ended by late afternoon as stronger winds continue into early evening before diminishing. Behind the departing system, much colder air will push into the region. Lows on Sunday night will drop into the single digits across northern Nebraska with wind chill values approaching 15 to 18 below zero. While not quite headline criteria, this cold air combined with recent snowfall will make for some bitter conditions Sunday night and into Monday morning. If temperatures drop a few more degrees or winds increase a little Sunday night, headlines may need to be considered. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 208 PM CDT Sat Mar 14 2026 High pressure will build back into the region early next week bringing with it a return to dry and warmer conditions. Temperatures will gradually warm back up through mid-week, with highs returning back into the mid to upper 80s by Thursday. Latest probabilities of seeing over 85 degrees on Thursday are above 50 percent for much of north central Nebraska and even up to 90 percent for locations south of I-80. The probability of seeing over 90 degrees is still over 50 percent for much of southwest Nebraska. Latest EFI remains high (0.8 to 0.9) with marginal SoT (between 0 and 1) increasing confidence that more extreme, potentially record-breaking, maximum temperatures may occur on Thursday. Therefore, would not be surprised to see temperatures increase in the next day or two. Speaking of records, record highs currently sit at 90, 85, 86, and 87 at North Platte, Valentine, Broken Bow, and Imperial respectively. If temperatures do increase into the upper 80s to low 90s by late week, most if not all of these sites will have the opportunity to break new records. EFI and SoT values remain high through next Saturday which only increases confidence that the warm temperatures will continue through the first part of next weekend. There is a low end chance of some isolated precipitation on Monday night and into Tuesday as a shortwave pushes across the northern Plains. At this time, confidence is low in development and any precipitation that does develop is expected to be light with little in the way of QPF. Therefore, confident in continuing to advertise a generally dry forecast through the middle of next week. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 635 PM CDT Sat Mar 14 2026 VFR conditions are expected to prevail across western and north central Nebraska through the rest of the evening across western and north central Nebraska. However, around midnight, a cold front tracking into the region brings chances of rain and snow showers across northern Nebraska, and combined with strong gusty winds may bring conditions quickly down to LIFR. Along with the cold front, strong gusty northwesterly winds are expected, with gusts beginning prior to midnight across the region. Winds remain strong and gusty throughout the night, and gain in intensity throughout the day. Condtions across the rest of the region are expected to drop to MVFR due to lower ceilings through the morning. By the afternoon, expecting a return to VFR conditions, but will still be very gusty, with peak gusts across the region in excess of 50 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ204-206-209-210-219. High Wind Warning from 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Sunday for NEZ004>010-022>029-035>038- 056>059-069>071-094. Winter Weather Advisory from 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Sunday for NEZ005-006-008-009-028-029- 094. Winter Storm Warning from 10 PM this evening to 7 PM CDT Sunday for NEZ007-010. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Richie
Hazardous weather outlook, Mar 14, 2:08 PM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 208 PM CDT Sat Mar 14 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-151915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 208 PM CDT Sat Mar 14 2026 /108 PM MDT Sat Mar 14 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Accumulating snow returns tonight as a winter system tracks through the region. Snowfall up to 3 inches is possible in locations along and north of US-20. Winter headlines are now in effect for portions of northern Nebraska where the highest snowfall accumulations are expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds return on Sunday with gusts up to 70 mph across portions of southwest and north central Nebraska. These winds combined with falling snow across northern Nebraska will create areas of blowing and drifting snow as well as reduced visibility. A High Wind Warning is now in effect for the entire forecast area. Wind chill values will drop into the 15 to 19 below zero range across northern Nebraska on Sunday night and into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Blizzard Warnings in Nebraska, 2026Every blizzard warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.